Educational Program

2014 TPS Annual Meeting Program (Full PDF Version)
Thursday, September 18, 2014
8:30 – 11:45 am

AMA PRA Category I Credits: 3 hours
Ethics Credit: 2 hours

Time

Topic

Speaker(s)

8:30 am Pediatric Integrative Medicine (Ethics) Alina Olteanu, MD, Dallas
9:30 am New Payment Models in Pediatrics Susanne Madden, MBA, Nyack, NY
10:45 am Aggression Joyce Mauk, MD, Dallas
10:45 Concurrent CME: Office Managers Section
Patient Education That Works (Ethics)
Chip Hart, Winooski, VT

Thursday, September 18, 2014
Afternoon Concurrent Sessions

1:30 pm - 4:00 pm (includes 30 minute break)
AMA PRA Category I Credits:  2 hours
ETHICS CREDIT:  2 hours

Time

Topic

Speaker(s)

1:30 - 4 pm ICD-10

Susan Denson, MD, Houston

1:30 - 4 pm

Integrating Child and Adolescent Mental Health Into the Medical Home: Screening and Innovative Models of Care (Ethics)

Celia Neavel, MD, FSAHM, Austin; Stephen Barnett, MD,
Austin; Emilie Becker, MD, Austin

1:30 - 4 pm

Children with Medical Complexity: Understanding the
Landscape in Texas and Predicting the Effect of Health
Care Reform

Carl Tapia, MD, Houston; Glen Medellin, MD, San Antonio
4:00 -5 pm Office Managers Section
Effective Patient Recall Strategies (Ethics)
Chip Hart, Winooski, VT
Friday, September 19, 2014
Morning Concurrent Sessions

9:30 am --11:30 am
AMA PRA Category I Credits:  2 hours
ETHICS CREDIT:  2 hours

Time

Topic

Speaker(s)

9:30 --11:30 am

Management of Chronic Pain in Children (Ethics)

Glen Medellin, MD, San Antonio

9:30 am --11:30 am

How to Become a Recognized Patient Centered Medical Home

Susanne Madden, MBA, Nyack, NY
9:30 am --11:30 am

Autism: Community Pathways to Screening and
Subspecialty Diagnosis

Veronica Meneses, MD, Dallas; Grace B. Villarreal, MD,
Pasadena; Ann Marie Hain, MD, Plano
Friday, September 19, 2014
Early Afternoon Concurrent Sessions                       

1:30 pm - 3:15 pm
AMA PRA Category I Credits:  1.75 hours
ETHICS CREDIT:  1.75

Time

Topic

Speaker

1:30-3:15pm

Polycystic Ovarian Syndrome and Obesity in theAdolescent: Approaches to Evaluation and Management

May Lau, MD, MPH, Dallas; Amy Burton, MD, Dallas;
Ellen Wilson, MD, Dallas
1:30-3:15pm

Shoulder Injuries in the Young Athlete

Shane Miller, MD, CAQSM, Dallas
1:30-3:15pm

Bridging the Cultural Divide for the Pediatrician (Ethics)

Charleta Guillory, MD, Houston; Alice Gong, MD, San Antonio

1:30-3:15pm Office Managers Section
Billing, Coding and Understanding Revenue Cycle
Management
Linda Parsi, MD, MBA, San Antonio

Friday, September 19, 2014
Late Afternoon Concurrent Sessions
3:45 pm – 5:30 pm
AMA PRA Category I Credits:  1.75 hours
ETHICS CREDIT: 1.75 hours

Time

Topic

Speaker(s)

3:45-5:30pm

Shoulder Injuries in the Young Athlete (repeat)

Shane Miller, MD, CAQSM, Dallas
3:45-5:30pm

Putting the Next Generation of Clinical Healthy Living and Obesity Tools into Practice

Kimberly Avila Edwards, MD, Austin; Stephen Pont, MD, Austin
3:45-5:30pm

Late Preterm and Early Term Infants: Is it a Trend or a Catastrophe? (Ethics)

Michael Speer, MD, Houston; Tiffany McKee-Garrett, MD,
Friendswood

 

 

Saturday, September 20, 2014
Plenary Session
AMA PRA Category I Credits:  6.5 hours
ETHICS CREDIT:  3.5 hour

Time Topic Speaker(s)
8:00-9:00am

Texas Emergency Department Pediatric Readiness:
How Prepared Are We?

Manish I. Shah, MD, Houston

9:00-9:45 am

Safely Doing Less: Addressing Overuse in Pediatrics
(Ethics)

Ricardo Quinonez, MD, San Antonio
10:00-11:00 am

The Impact of Childhood Disparity and Inequality
(Ethics)

Christopher Greeley, MD, Houston

11:00-11:30 am

Update on AAP Priorities

Errol Alden, MD, Chicago, IL
1:30-2:00pm

Legislative Update – What’s Ahead for Texas Childrenand Pediatricians in 2015

Ryan Van Ramshorst, MD, San Antonio;
James Lukefahr, MD, San Antonio

2:00-3:00pm

Children and Parenting in the Digital Age (ETHICS)

Ari Brown, MD, Austin
3:15-4:15pm

Primary Care of the Child with Complex Congenital
Heart Disease

Regina L. Lantin, MD, Houston
3:45-5:00 pm Concurrent CME: Resident Section Program
Jacobi Jug Competition – Interactive
Ryan Van Ramshorst, MD, San Antonio
4:15 – 5 pm Safeguarding Health and Safety of Children in Texas
Foster Care (Ethics)
Anu Partap, MD, MPH, Coppell

Sunday, September 21, 2014
Plenary Session
AMA PRA Category I Credits:  4 hours
ETHICS CREDIT:  1 hour

Time Topic Speaker(s)
8:00-9:00am

And the Supreme Court Says…The Affordable Care Actand Pediatrics (Ethics)

Michael Speer, MD, Houston
9:00-10:00am

Identification and Control of Outbreaks of Infectious
Diseases in Texas

Flor Munoz, MD, Houston; Lisa Cornelius, MD, MPH,
Round Rock

10:15-11:15am  Newborn Hearing Screening Follow Up:
A Developmental Emergency in the State of Texas
Rachel St. John, MD, Dallas
11:15am-12:15pm

Juvenile Arthritis

Julie Fuller, MD, Frisco